Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS San Angelo, TX

May 13, 2010Shackelford County, Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 13, 2010, 7:46 AM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2010, 7:46 AM CDT (12:46 UTC)
Expired
May 13, 2010, 8:29 AM CDT
In force
43 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2100 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WUUS54 KSJT 131246
SVRSJT
TXC417-447-131345-
/O.NEW.KSJT.SV.W.0021.100513T1246Z-100513T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 AM CDT THU MAY 13 2010

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 845 AM CDT

* AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTH OF FORT GRIFFIN...OR 9 MILES NORTHEAST OF
  ALBANY...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT GRIFFIN BY 750 AM CDT...
  THE INTERSECTION OF US-283 AND RANCH ROAD 209 BY 805 AM CDT...
  US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE AND WOODSON BY
  815 AM CDT...

LAT...LON 3319 9894 3296 9894 3295 9896 3295 9909
      3276 9909 3270 9919 3284 9935 3323 9899
TIME...MOT...LOC 1246Z 228DEG 23KT 3284 9919

$$
1 follow-up statement
238 
WWUS54 KSJT 131329 RRA
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
829 AM CDT THU MAY 13 2010

TXC417-447-131340-
/O.CAN.KSJT.SV.W.0021.000000T0000Z-100513T1345Z/
THROCKMORTON TX-SHACKELFORD TX-
829 AM CDT THU MAY 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHACKELFORD AND
SOUTHEASTERN THROCKMORTON COUNTIES IS CANCELLED...

LAT...LON 3319 9894 3296 9894 3295 9896 3295 9909
      3276 9909 3270 9919 3284 9935 3323 9899
TIME...MOT...LOC 1330Z 228DEG 23KT 3303 9894

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:50 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 13, 5:50 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
550 AM CDT THU MAY 13 2010

.AVIATION...
/12Z UPDATE/

A COLD FRONT WILL PUSH SOUTH INTO THE CENTRAL PORTIONS OF WEST
CENTRAL TEXAS TODAY VEERING SURFACE WINDS AT THE NORTHERN
TERMINALS TO THE EAST WHILE THE SOUTHERN TERMINALS REMAIN
SOUTHEAST...SURFACE WINDS WILL REMAIN LESS THAN 10 KTS. THERE
WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHERN
TERMINALS EARLY THIS AFTERNOON AND LATER THIS AFTERNOON OVER THE
SOUTHERN TERMINALS. CEILINGS WILL DEGRADE TO MVFR LATE THIS
EVENING ACROSS THE AREA

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  58  74  60  78 /  40  50  50  40  40
SAN ANGELO 	 83  64  77  61  81 /  40  40  50  40  40
JUNCTION 	 83  66  78  64  80 /  40  40  40  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/15
Hazardous weather outlook, May 13, 3:30 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 AM CDT THU MAY 13 2010

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-140830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
330 AM CDT THU MAY 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ALONG AND AHEAD OF A
COLD FRONT THAT WILL MOVE SOUTH ACROSS THE AREA. THE CHANCE OF
THUNDERSTORMS WILL CONTINUE TONIGHT AS THE COLD FRONT STALLS OVER
THE AREA. SMALL HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL
WILL BE THE MAIN THREATS IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS INTO THE WEEKEND. A FEW STRONG
TO SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND LOCALLY HEAVY
RAINFALL ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

In the hours before

Special weather statement, May 13, 2:10 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
210 AM CDT THU MAY 13 2010

TXZ098-099-113-114-130800-
HASKELL TX-THROCKMORTON TX-SHACKELFORD TX-JONES TX-
210 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT FOR
HASKELL...THROCKMORTON...SHACKELFORD AND JONES COUNTIES...

AT 207 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTH OF ANSON...MOVING
NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STAMFORD AND AVOCA BY 225 AM CDT
  LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 240 AM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR WEST CENTRAL TEXAS.

LACY
Special weather statement, May 13, 3:00 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 AM CDT THU MAY 13 2010

TXZ099-130845-
THROCKMORTON TX-
300 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT FOR
THROCKMORTON COUNTY...

AT 257 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 21
MILES NORTHWEST OF THROCKMORTON TO 16 MILES WEST OF WOODSON...OR
ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF THROCKMORTON TO 16
MILES NORTH OF ALBANY...MOVING EAST AT 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  THE INTERSECTION OF US-183 AND US-283...THE INTERSECTION OF US-283
  AND RANCH ROAD 209 AND THROCKMORTON BY 310 AM CDT
  WOODSON BY 320 AM CDT
  ELBERT BY 325 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR WEST CENTRAL TEXAS.

$$15
Special weather statement, May 13, 7:06 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 AM CDT THU MAY 13 2010

TXZ054-064>066-071-072-131300-
NOLAN TX-STERLING TX-COKE TX-RUNNELS TX-TOM GREEN TX-IRION TX-
706 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT FOR
NOLAN...STERLING...COKE...RUNNELS...TOM GREEN AND IRION COUNTIES...

AT 704 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHEAST OF WATER VALLEY...OR
ABOUT 18 MILES SOUTHWEST OF ROBERT LEE...MOVING NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662 BY 720 AM CDT
  SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA BY 725 AM CDT
  ROBERT LEE BY 730 AM CDT
  THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 745 AM CDT
  BLACKWELL BY 750 AM CDT
  HYLTON BY 755 AM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:13 AM CDTSevere Thunderstorm WarningSJTSterling47 min
May 13, 3:24 AM CDTSevere Thunderstorm WarningSJTCallahan, Fisher, Jones, Nolan, Taylor51 min
May 13, 7:11 AM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor49 min
May 13, 7:15 AM CDTSevere Thunderstorm WarningSJTCoke, Tom Green60 min
May 13, 7:37 AM CDTAreal Flood AdvisorySJTTaylor3 hr
May 13, 8:02 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton27 min
May 13, 8:11 AM CDTSevere Thunderstorm WarningSJTShackelford49 min
May 13, 8:13 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor47 min
May 13, 8:44 AM CDTAreal Flood AdvisorySJTCoke, Runnels, Tom Green2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.